U.S. doctors online nowAsk doctors free
Homestead, FL
A 24-year-old female asked:

An ekg showed a lot of pacs. i have had 2 ablations for afib, and svt 2 years ago. what's causing this?

2 doctor answers4 doctors weighed in
Dr. Hirenkumar Italia
Family Medicine 15 years experience
Observation: Most of PACs are benign and require little treatment. If no chest pain or no symptoms, PACs can change into or aggravate A Fib or SVT or A Flutter. PACs can be caused by stress or caffeine or tobacco or alcohol or HTN or underlying valve/heart disorder. May need to be evaluated by cardiologist of PACs continue. May need beta blocker or calcium channel blocker.
Dr. Jeffrey Webber
Cardiology 33 years experience
Background noise: Stimulants like caffeine, Nodoz, alcohol, energy drinks can precipitate PACs. However these need not be ingested to have PACs. Many patients have a burden of PACs that I describe as the "background noise of living". Bothersome is the understanding that these and PVCs are frequently the trigger for the faster rhythms that led to your ablation.With RFA your circuit is gone but these triggers remain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.